Jump to content

Trigeminal Neuralgia


Maggy
 Share

Recommended Posts

Hi

I have been suffering really bad with sudden sharp stabbing and burning pains through the left side of my face going in to my left temple.

The condition is called Trigeminal Neuralgia, the cause is from a blood vessel pressing on the Trigeminal nerve in the head as it exits the brainstem.

Sometimes it can be associated with disorders characterized by damage to the myelin sheath that covers certain nerves.

The pain is the worst i have ever suffered, i do cope with pain on a daily basis anyway and still continue to live the best life i can i also have four children and would say this new pain is worse than chilbirth of all four children put together.

Combined with the fact that i already take full doses of pain meds such as Lyyrica, Tramadol, Co-Codamol and Naproxen, this may give you some indication of the pain i am struggling to cope with.

The condition is one that people with peripheral nerve damage may suffer from so i was hoping in a way that someone out there is also coping with it ( although i would not wish it on any of you) but please any help or tips on coping would really be appreciated .

Thank you

Maggy.

Link to comment
Share on other sites

Hi,

I know that this is some of the most awful pain that anyone can experience. I would recommend calling your doctor as soon as possible. You could ask if there is room to increase the lyrica. If not, many patients with TN respond well to tegretol. If you have failed several medications, there is surgery for trigeminal neuralgia. It is performed by neurosurgery and can be very effective for relief of the pain.

Karyn

Link to comment
Share on other sites

Hi

Thanks Karen i am not under a neurologist at the minute as six months ago he decided that my condition POTS and Progressive Autonomic Neuropathy were to complex for him to deal with, as he had never seen any cases before.

I think that i will get my G.P to refer me to another Neurologist and in the meantime i will get my anti siezure Meds ( Lyrica) increased if there is any possibility of that.

I have also heard that there can come a time where it can dissapear for a while, i am desperatly waiting for that day.

Thanks again for your input.

Maggy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...